A member asked:

Can meds and/or pain killers make your teeth loose? i've been on meds and pain killers for about 8 months now. i had some hard candy and noticed when it was by my tooth, a back and front side one seems loose.

8 doctors weighed in across 5 answers
Dr. Geoffrey Rutledge answered

Specializes in Internal Medicine

It : It is not likely that your medication is causing your teeth to be loose. The most common cause for loose teeth is poor dental hygiene, lack of flossing, malnutrition and vitamin deficiency, particulaly deficiency of calcium and vitamin c. It is recommended that you see your doctor to report your concerns. Your doctor can work with you to determine a treatment regimen that can help you through your depression, which is also very important to address. Please note: some research has shown that medications meant to treat osteoporosis has causes some side effects in regards to dental health. These side effects are typically communicated in patient education materials which becomes the responsibilty of the patient to be proactive about making choices about whether or not to take medications and be educated about these possible side effects.

Answered 10/3/2016

5.4k views

Thank
Dr. Stephen Gordon answered

Specializes in

Not usually: Loose or mobile teeth are typically caused by either periodontal disease (gum and jaw bone recession) or traumatic injury. You need to see a dentist who will be able to diagnose your problem and determine what treatments are needed. Also hard candy, such as nips, actually "bathe" the teeth in sugar and can cause a lot of tooth decay.

Answered 1/19/2013

5.4k views

Thank
Dr. Arnold Malerman answered

Specializes in Orthodontics

No: Usual causes of loose teeth are periodontal (gum/bone) disease usually do to poor oral hygiene, systemic disease such as diabetes, and/or poor diet. See dentist to evaluate mobility, and ask him to consult w your physician.

Answered 5/6/2013

5.1k views

Thank
Dr. Sandra Eleczko answered

Specializes in Dentistry

Dry. Mouth: Your medications can cause your mouth to be dry mouth. The candy that you are using in a dry mouth will put you at very high risk of tooth decay. This alone will not make your teeth loose. Poor hygiene and infrequent dental care can. See a dentist asap and get these thing treated. Good luck.

Answered 12/29/2013

4.6k views

Thank
Dr. Sal Aragona answered

Specializes in Dentistry

Possibly indirectly: Tooth looseness or increase mobility can have a multitude of causes. Everyone experiences nighttime clenching called bruxism that is considered a CNS sleep disorder in which certain medications over a period of time can certainly exacerbate an underlying bruxism problem to involve tremendous forces on the teeth during sleep. Have your dentist check this out carefully.

Answered 6/10/2014

4.6k views

Thank

Related Questions